Alert archive / California / Wind Advisories in 2019
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 8, 2019, 8:28 PM PST. It took effect at Jan 9, 2019, 12:00 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 8:28 PM PST (04:28 UTC)
- In effect from
- Jan 9, 2019, 12:00 AM PST
- Expired
- Jan 9, 2019, 3:15 AM PST
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
109 WWUS76 KSTO 090428 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 828 PM PST Tue Jan 8 2019 ...Winds increasing overnight in the valley... .As the storm system approaches winds will increase later tonight for the valley. Winds have already begun to increase this evening along the coastal range from the southeast direction with winds at High Glade Lookout reporting a 61 mph wind gust. Winds will first decrease late tomorrow morning along the coastal range then during the afternoon in the valley. The strongest winds for the valley are expected during the overnight hours. CAZ015-016-066-091400- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-190110T0200Z/ /O.NEW.KSTO.WI.Y.0004.190109T0800Z-190110T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 828 PM PST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST WEDNESDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM PST Wednesday. * TIMING...Tonight through Wednesday. * WINDS...Southerly winds increasing tonight to 15 to 30 mph with gusts of 40 to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-064-091400- /O.EXT.KSTO.WI.Y.0003.000000T0000Z-190109T2000Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Alder Springs and Lakeport 828 PM PST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST WEDNESDAY... * TIMING...Tonight through Wednesday. * WINDS...Southerly winds increasing tonight to 15 to 30 mph with gusts of 35 to 50 mph...locally sustained 35 to 50 mph with gusts 50 to 65 mph over the peaks. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
062 WWUS76 KSTO 091115 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 315 AM PST Wed Jan 9 2019 CAZ015-016-066-091215- /O.CAN.KSTO.WI.Y.0004.000000T0000Z-190110T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 315 AM PST Wed Jan 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Breezy southerly winds will continue today with gusts around 30 mph at times. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-064-091215- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-190109T2000Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Alder Springs and Lakeport 315 AM PST Wed Jan 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have decreased behind the cold front, but gusts around 30 mph will continue. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:10 PM PST, 5 hours 18 minutes earlier.
Area forecast discussion, Jan 8, 3:10 PM PST, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 310 PM PST Tue Jan 8 2019 .SYNOPSIS... Active weather will continue into Wednesday but will be followed by a brief period of dry weather for Thursday. Wet weather will be possible for the weekend and into early next week. && .DISCUSSION... Radar imagery depicts rain west of I-5 this afternoon, with lighter returns near Sacramento area. The bulk of the precip is forecast om move in later tonight; however, before that arrives southerly winds will pick up ahead of the front. The strongest winds are forecast tonight and early tomorrow morning as the front moves inland, thus the Wind Advisory remains in effect for portions of the northern Sacramento Valley. Rain wise, the forecast remains on track with 0.75 to 1.50 inches of rain expected for the valley north of Sacramento while 0.25 to 0.50 inches of rain is expected for the valley to the south of Sacramento. The foothills and mountains will see rain amounts range from 1 to 3 inches while areas north of Redding and over eastern Butte County may see orographic enhancement result in amounts of 3 to 5 inches. Finally, the last piece of the forecast that you may be wondering about are the snow levels. These are expected to be higher throughout this event, as they hover around 7000-8000 feet today and then lower to 5500-6500 feet tomorrow. Significant snowfall accumulation will be limited to the higher elevations where a foot or so of accumulation will be possible across the passes through tomorrow while the higher peaks may see up to 2 feet or more of new snow. The Winter Weather Advisory remains in effect for the northern Sierra passes. Ridging returns Thursday and Friday resulting in drier weather across much of the region as the next system is forecast to dig southeast off the coast and head toward SoCal. The coastal range may get some light rain showers, but confidence is low as to where this next system will end up and how far inland it could spread. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Models continue to struggle with the trough track during the extended period. Overall the trend has been further west with it giving us a slightly drier solution. This is causing confidence to be low for the weekend. A trough will be to our south over SoCal to start out the period and we will see mainly dry conditions on Saturday with just a slight chance for light mountain showers. A second trough will dig south on Sunday and track down the CA coast. This will bring us a better chance for precipitation for both the valley and mountains. With the trough staying west precip totals should remain on the light side. Snow levels look to be between 5000 and 6000 feet and we could see some mountain travel issues on Sunday but does not look to be a big impact event at this time. Will keep an eye on Sunday though as some ensemble members move the trough over us which would bring a wetter solution. Showers will linger into Monday as we remain embedded in a long wave trough. Potentially a stronger system with more moisture by the middle part of next week. -CJM && .AVIATION... As a system moves across northern California, IFR/LIFR conditions are expected this evening and overnight as rain overspreads TAF sites. Strong southerly winds develop Tuesday night, continuing through Wednesday afternoon. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to midnight PST Wednesday night for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 8 PM this evening to 6 PM PST Wednesday for Central Sacramento Valley-Clear Lake/Southern Lake County- Mountains Southwestern Shasta County to Northern Lake County- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:42 PM PST | Special Weather Statement | STO | Butte, Sutter, Yuba | 63 min |
| Jan 9, 2:49 PM PST | Tornado Warning | STO | Butte | 32 min |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.